Alert archive / Georgia / Flash Flood Warnings in 2010
Flash Flood Warning 11, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 20, 2010, 6:33 PM EDT for Chatham County, Effingham County, Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 97 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2010, 6:33 PM EDT (22:33 UTC)
- Expired
- Aug 20, 2010, 8:10 PM EDT
- In force
- 97 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chatham County, GA, Effingham County, GA, Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 64 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 6:57 PM EDT | FLASH FLOOD | Savannah, GA | HIGH WATER HAS CLOSED THE INTERSECTION OF ABERCORN STREET AND LARGO DRIVE AND THE INTERSECTION OF MONTGOMERY CROSSROAD AND WATERS AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2199 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
812
WGUS52 KCHS 202233
FFWCHS
GAC051-103-SCC013-053-210130-
/O.NEW.KCHS.FF.W.0011.100820T2233Z-100821T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
633 PM EDT FRI AUG 20 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHATHAM COUNTY IN SOUTHEAST GEORGIA...
EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHWESTERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 930 PM EDT
* AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OCCURRING ALONG A LINE EXTENDING FROM KILDARE TO
SAVANNAH TO THUNDERBOLT TO FORT PULASKI NATIONAL MONUMENT...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF SPRINGFIELD TO
SAVANNAH TO FORT PULASKI NATIONAL MONUMENT...MOVING SOUTH AT 10
MPH.
TORRENTIAL RAINFALL WAS OCCURRING IN BOTH SOUTH CAROLINA AND
SOUTHEAST GEORGIA COUNTIES BORDERING THE SAVANNAH RIVER. 2 TO 3
INCHES OF RAIN IN ONE HOUR IS LIKELY NEAR STRONGER STORMS. THIS
RAIN WILL QUICKLY FLOOD ROADWAYS. HIGH TIDE WAS OCCURRING AROUND
6 PM AND THIS WILL ENHANCE THE RISK OF SIGNIFICANT FLOODING.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
RIVERSIDE...MEINHARD...SPRINGFIELD...SAVANNAH AIRPORT...EGYPT...
WILMINGTON ISLAND...SANDFLY...ISLE OF HOPE...WHITE BLUFF...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH TIDE WILL INHIBIT RUNOFF OF HEAVY RAIN...FLOODING AREAS OF POOR
DRAINAGE IN DOWNTOWN SAVANNAH. AREAS MOST PRONE TO FLOODING INCLUDE
ABERCORN STREET AND 37TH STREET.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3187 8107 3207 8136 3249 8154 3259 8137
3256 8129 3212 8079 3210 8082 3211 8084
3206 8089 3203 8088 3203 8084 3199 8084
3194 8089 3196 8095 3194 8098 3191 8093
3186 8098
$$2 follow-up statements
251
WGUS72 KCHS 202321
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
721 PM EDT FRI AUG 20 2010
SCC013-053-202329-
/O.CAN.KCHS.FF.W.0011.000000T0000Z-100821T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEAUFORT SC-JASPER SC-
721 PM EDT FRI AUG 20 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN JASPER
AND SOUTHWESTERN BEAUFORT COUNTIES...
LAT...LON 3187 8107 3207 8136 3248 8154 3258 8138
3219 8111 3211 8112 3208 8105 3209 8099
3204 8094 3203 8087 3199 8084 3194 8089
3196 8095 3194 8098 3191 8093 3186 8098
$$
GAC051-103-210130-
/O.CON.KCHS.FF.W.0011.000000T0000Z-100821T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM GA-CHATHAM GA-
721 PM EDT FRI AUG 20 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
CHATHAM AND EFFINGHAM COUNTIES...
AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EGYPT TO
VERNONBURG TO SKIDAWAY ISLAND TO 8 MILES EAST OF SKIDAWAY ISLAND...OR
ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF SPRINGFIELD TO 9
MILES SOUTH OF SAVANNAH TO 9 MILES SOUTH OF FORT PULASKI NATIONAL
MONUMENT...MOVING SOUTH AT 10 MPH.
FLASH FLOODING IS EXPECTED IN AND AROUND BLOOMINGDALE...EDEN...
EGYPT...FORT PULASKI NATIONAL MONUMENT...GARDEN CITY...GUYTON...
I-16/I-95 INTERCHANGE...ISLE OF HOPE...KILDARE...MARLOW...MEINHARD...
MELDRIM...MONTEITH...PINEORA...POOLER...PORT WENTWORTH...
RINCON...SANDFLY... SAVANNAH...SHAWNEE...SKIDAWAY ISLAND...
SPRINGFIELD...STILLWELL...THUNDERBOLT...TYBEE ISLAND...
VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND...WINDSOR FOREST AND
RIVERSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH TIDE WILL INHIBIT RUNOFF OF HEAVY RAIN...FLOODING AREAS OF POOR
DRAINAGE IN DOWNTOWN SAVANNAH. AREAS MOST PRONE TO FLOODING INCLUDE
ABERCORN STREET AND 37TH STREET.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
&&
LAT...LON 3187 8107 3207 8136 3248 8154 3258 8138
3219 8111 3211 8112 3208 8105 3209 8099
3204 8094 3203 8087 3199 8084 3194 8089
3196 8095 3194 8098 3191 8093 3186 8098
$$169
WGUS72 KCHS 210010
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
810 PM EDT FRI AUG 20 2010
GAC051-103-210018-
/O.CAN.KCHS.FF.W.0011.000000T0000Z-100821T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM GA-CHATHAM GA-
810 PM EDT FRI AUG 20 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CHATHAM AND
EFFINGHAM COUNTIES...
HEAVY RAINS HAVE MOVED TO THE SOUTH AND THE FLOOD WARNING HAS
BEEN CANCELLED. TIDES WERE ALSO GOING OUT AND RESIDUAL PONDING
WATER WILL CONTINUE TO SUBSIDE THIS EVENING.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
LAT...LON 3187 8107 3207 8136 3248 8154 3258 8138
3219 8111 3211 8112 3208 8105 3209 8099
3204 8094 3203 8087 3199 8084 3194 8089
3196 8095 3194 8098 3191 8093 3186 8098
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 3:52 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 20, 3:52 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT FRI AUG 20 2010
.SYNOPSIS...
A STATIONARY FRONT WILL DISSIPATE OVER OR CLOSE TO THE FORECAST AREA
THIS WEEKEND. A SERIES OF COLD FRONTS WILL ADVANCE INTO THE SOUTHEAST
STATES...STALLING AND DISSIPATING NEAR THE REGION NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A BACKDOOR FRONT CONTINUES TO SLIP SOUTHWARD INTO THE FORECAST
AREA THIS AFTERNOON...ACTING AS A FOCUS FOR ROBUST THUNDERSTORM
DEVELOPMENT CURRENTLY ACROSS SOUTHEAST SOUTH CAROLINA. THE
SEABREEZE REMAINS PINNED TO THE COAST...DELAYED BY SOLID OFFSHORE
FLOW IN THE LOW TO MID LEVELS. ONGOING POPS FOR THE REMAINDER OF
THE AFTERNOON LOOK ON TRACK...DEPICTING SOLID RAIN CHANCES ACROSS
THE FORECAST AREA DURING THE NEXT SEVERAL HOURS. BEST COVERAGE
WILL INITIALLY BE ACROSS SOUTH CAROLINA COUNTIES THAT ARE CLOSEST
TO ENHANCED CONVERGENCE FROM THE DESCENDING FRONT AND ASSOCIATED
SURFACE TROUGH. HAZARDS ASSOCIATED WITH STRONGEST STORMS WILL BE
HEAVY DOWNPOURS AND GUSTY WINDS. AN ISOLATED SEVERE STORM CANNOT
BE RULED OUT GIVEN ENHANCED SYNOPTIC SCALE FORCING.
DESPITE SCATTERED TO BROKEN CLOUD COVER...SEVERAL LOCATIONS ACROSS
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA CONTINUE TO REPORT
HEAT INDICES 105 DEGREES OR HIGHER. DO NOT EXPECT THE FRONT TO
PROVIDE NOTICEABLE RELIEF FROM THE HIGH HUMIDITY...THUS WITH
DEWPOINTS REMAINING IN THE MID TO UPPER 70S...HOT AND HUMID
CONDITIONS COULD PERSIST UNTIL NEAR SUNSET. WILL THUS MAINTAIN
ONGOING HEAT ADVISORY FOR INDICES REACHING 105 TO 110 DEGREES.
OVERNIGHT LOW TEMPERATURES WILL DROP INTO THE MID TO UPPER 70S
ACROSS THE AREA.
MODELS SUGGEST THAT CONVECTIVE DEVELOPMENT COULD PERSIST INTO THE
OVERNIGHT HOURS...AS THE FRONT STALLS OVER THE FORECAST AREA AND
PROVIDES CONTINUED SYNOPTIC FORCING. NIGHTTIME COVERAGE THIS TIME
OF YEAR IS ALWAYS DIFFICULT TO DETERMINE. ALTHOUGH INSTABILITY
WILL BE WANING AFTER SUNSET...NUMEROUS BOUNDARIES FROM
DIFFERENTIAL HEATING...THE SEABREEZE AND THUNDERSTORM OUTFLOWS
COULD SUPPORT SUBSEQUENT CONVECTION. PREFER TO MAINTAIN CHANCE
POPS THROUGH 06Z...THEN DECREASE RAIN CHANCES DURING THE PRE-DAWN
HOURS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
NAM AND GFS MODEL DIFFERENCES HEIGHTEN FORECAST UNCERTAINTY DURING
THIS PERIOD.
SATURDAY...THE NAM SUPPRESSES 500 MB HEIGHTS AND PUSHES THE SURFACE
BOUNDARY/ASSOCIATED WEDGE OF DRIER 850-500 MB AIR WELL INTO THE
FORECAST AREA...SHIFTING THE MOST ACTIVE CONVECTIVE REGIME OVER OR
S/SW OF GA COUNTIES...WHILE THE GFS INDICATES LITTLE AIRMASS
CHANGE AND MAINTAINS DEEP LAYER MOISTURE ACROSS MUCH OF THE
FORECAST AREA...SUPPORTING CONVECTION ACROSS THE ENTIRE AREA.
MEANWHILE...THE LATEST SREF MAINTAINS HIGH POPS ALONG AND S/W OF
THE SAVANNAH RIVER SATURDAY. AS A COMPROMISE...THE LATEST FORECAST
FOLLOWS THE SREF LEAD...WITH LIKELY POPS ALONG/SOUTH OF THE
SAVANNAH RIVER DURING THE AFTERNOON. PWATS EXCEEDING 2 INCHES AND
ENHANCED DOWNDRAFT CAPES WILL SUPPORT A LOW END FLOOD/DAMAGING
WIND THREAT.
REGARDING HEAT INDICES...THE TEMP/DEWPOINT COMBINATION COULD PRODUCE
FAIRLY WIDESPREAD HEAT INDICES 105-110F SATURDAY. HOWEVER...
UNCERTAINLY REGARDING ONGOING CONVECTION AND/OR CLOUD COVER
TRANSLATES TO UNCERTAINTY REGARDING TEMPS. THUS...OPTED NOT TO ISSUE
A HEAT ADVISORY FOR SATURDAY. IF CONVECTION COVERAGE AND/OR CLOUD
COVER REMAINS LESS THAN EXPECTED...HEAT ADVISORIES WILL AGAIN BE
REQUIRED FOR MOST/ALL OF THE FORECAST AREA.
SUNDAY...THE STATIONARY FRONT WILL SLOWLY DISSIPATE OVER OR NORTH OF
THE FORECAST AREA. THE GFS/NAM BOTH SUGGEST THAT THE UPPER RIDGE
WILL GRADUALLY WEAKEN OVER THE AREA. HOWEVER...GUIDANCE REMAINS
SPLIT REGARDING POTENTIAL THUNDERSTORM COVERAGE...AS THE GFS
MAINTAINS DEEP LAYER MOISTURE OVER THE REGION WHILE THE NAM
HOLDS A WEDGE OF DRIER 850-500 MB AIR OVER THE FORECAST AREA. NO
COMPELLING REASON TO MODIFY ONGOING CHANCE/HIGH CHANCE
POPS...MAXIMIZED DURING THE AFTERNOON/EARLY EVENING. MEANWHILE...
HEAT INDICES COULD PUSH INTO THE 105-110F RANGE...PROMPTING HEAT
ADVISORIES SUNDAY.
MONDAY...AN UPPER TROUGH WILL SHARPEN/DIG OVER THE EAST COAST.
THE GFS MAINTAINS AN AXIS OF ENHANCED 850-500 MB MOISTURE OVER THE
REGION...WHILE THE NAM HOLDS THE AXIS OF DEEPEST MOISTURE S/E OF THE
FORECAST AREA. THUS...FORECAST CONFIDENCE IN POPS REMAINS LESS THAN
IDEAL...AND MAJOR CHANGES TO ONGOING CHANCE/HIGH CHANCE POPS ARE NOT
JUSTIFIED MONDAY AFTERNOON/EVENING.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE UPPER LEVEL LOW WILL CONTINUE TO DIG SOUTH AND COULD BECOME CUT
OFF ALONG THE EAST COAST DURING THE FIRST HALF OF THE WEEK...HELD IN
PLACE BY UPPER LEVEL RIDGING OVER THE CENTRAL STATES AND OVER THE
ATLC. THE ENHANCED LIFT DUE TO THE UPPER LOW COMBINED WITH WEAK
POCKETS OF SFC LOW PRESSURE SHOULD BE ENOUGH TO CREATED AT LEAST
ISOLATED TO SCATTERED COVERAGE OF SHOWERS/THUNDERSTORMS THROUGH
MIDWEEK. ALSO...SURFACE CYCLOGENESIS SUPPORTED BY THE UPPER LOW N/NE
OF THE REGION WILL DRIVE A COLD FRONT INTO THE SE. EVEN AS THIS
UPPER LOW EJECTS NE...ANOTHER BROAD UPPER TROUGH WILL DEVELOP AND
WILL PUSH ANOTHER COLD FRONT TOWARD THE REGION DURING THE LATTER
HALF OF THE WEEK. THIS SCENARIO SUGGESTS THAT TEMPS WILL HOLD AT OR
JUST A SHADE ABOVE NORMAL LEVELS THROUGH THE PERIOD...WHILE
DEWPOINTS COULD DROP BACK TO THE LWR 70S. THUS...CONFIDENCE IS
INCREASING THAT HEAT INDEX VALUES WILL REMAIN BELOW 105
DEGREES...POSSIBLY EVEN BELOW 100 DEGREES...AND HEAT ADVISORIES
WILL PROBABLY NOT BE REQUIRED TUE THROUGH FRI.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
THUNDERSTORM COVERAGE IS INCREASING OVER SOUTHEAST SOUTH CAROLINA
IN ASSOCIATION WITH A BACKDOOR FRONT DESCENDING FROM THE NORTH.
SCATTERED CONVECTION WILL CONTINUE TO DEVELOP THROUGH THE
AFTERNOON...SPREADING SOUTHWARD AS THE DAY PROGRESSES. HAVE
INITIALIZED THE KCHS TAF WITH CB...MAINTAINING A TEMPO GROUP
DEPICTING TSRA BETWEEN 19Z AND 21Z. CONVECTIVE DEVELOPMENT WILL BE
DELAYED FARTHER SOUTH...AND HAVE THUS DELAYED MENTION OF CB AT
KSAV UNTIL 20Z. ALTHOUGH CONFIDENCE IN THUNDERSTORM IMPACTS IS NOT
AS HIGH AT KSAV...WILL MAINTAIN A TEMPO GROUP FOR TSRA FROM 20Z TO
22Z. GUSTY WINDS ARE LIKELY IN STRONGER STORMS...ALONG WITH HEAVY
RAIN AND FREQUENT LIGHTNING.
FORECAST MODELS SUGGEST CONVECTION COULD PERSIST OVERNIGHT DUE TO
THE NEARBY COLD FRONT...AS WELL AS LINGERING BOUNDARIES AND
INSTABILITY. CLOUDS WILL ALSO LIKELY REMAIN IN THE AREA
OVERNIGHT...WITH SOME INDICATIONS FROM MODEL GUIDANCE THAT LOW
STRATUS COULD DEVELOP TOWARD DAYBREAK. PREFER TO KEEP CONDITIONS
VFR OUTSIDE OF ANY THUNDERSTORMS THIS AFTERNOON...BUT WILL MENTION
SCATTERED MVFR CLOUDS DURING THE EARLY MORNING HOURS TO PROVIDE A
HEADS UP.
EXPECT SOUTHEAST TO EAST WINDS TO DEVELOP AT KCHS LATER THIS
AFTERNOON...WHILE WINDS AT KSAV COULD REMAIN SOUTHWEST THROUGH
SUNSET. MORE SOLID ONSHORE FLOW WILL PREVAIL AT BOTH TERMINALS BY
SATURDAY MORNING.
EXTENDED AVIATION OUTLOOK...CONVECTION AND THE POTENTIAL FOR BRIEF
SUB-VFR CONDITIONS WILL REMAIN MOST COMMON DURING THE
AFTERNOON/EVENING HOURS BUT CANNOT BE RULED OUT THROUGH EACH
NIGHT. WHERE RAIN OCCURS...MVFR OR LOWER CONDITIONS WILL BE
POSSIBLE DURING THE OVERNIGHT AND EARLY MORNING HOURS.
&&
.MARINE..
A BACKDOOR FRONT WILL SLOWLY SLIP INTO THE SOUTH CAROLINA WATERS
THIS AFTERNOON THROUGH TONIGHT. WIND DIRECTIONS WILL BE QUITE
DIFFICULT TO PIN DOWN AS A RESULT...POSSIBLY BECOMING LIGHT AND
VARIABLE AS THE FRONTAL TROUGH SETS UP OVER THE FORECAST AREA.
SOUTH TO SOUTHEAST WINDS WILL LIKELY PERSIST THROUGH THE AFTERNOON
AND INTO THE EVENING HOURS. SOUTH CAROLINA WATERS NORTH OF THE
FRONT WILL THEN SEE WINDS BACK TO THE NORTHEAST LATE
TONIGHT...WHILE WIND DIRECTIONS OVER THE GEORGIA WATERS VEER
OFFSHORE. WIND SPEEDS ARE EXPECTED TO GENERALLY REMAIN 15 KT OR
LESS...WITH SEAS 3 FT OR LESS.
SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED SATURDAY THROUGH
WEDNESDAY. IN THE WAKE OF THE SURFACE TROUGH...EAST TO NORTHEAST WINDS
INCREASE TO AROUND 15 KT ACROSS NORTHERN WATERS DUE TO A TIGHTER
PRESSURE GRADIENT/SEA BREEZE ENHANCEMENT SAT THROUGH MON. AHEAD OF
AN APPROACHING COLD FRONT...SOUTH TO SOUTHWEST WINDS COULD SURGE
INTO THE 15-20 KT RANGE ESPECIALLY EACH NIGHT MON THROUGH TUE.
SEAS WILL REMAIN 2-3 FT WITHIN NEARSHORE WATERS AND PROBABLY NO
HIGHER THAN 3-4 FT BEYOND 20 NM THROUGH THE PERIOD.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ040-042>045-
047>052.
MARINE...NONE.
&&Hazardous weather outlook, Aug 20, 3:16 AM EDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 316 AM EDT FRI AUG 20 2010 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-210915- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 316 AM EDT FRI AUG 20 2010 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAVY RAIN...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. DUE TO THE SLOW MOVEMENT OF THE SHOWERS AND STORMS...VERY HEAVY RAINFALL IS POSSIBLE IN A SHORT PERIOD OF TIME. THIS COULD LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW- LYING AND POOR DRAINAGE AREAS. SIGNIFICANT PONDING COULD ALSO OCCUR ON ROADWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAVY RAIN...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND INTO EARLY NEXT WEEK. DUE TO THE SLOW MOVEMENT OF THE SHOWERS AND STORMS...VERY HEAVY RAINFALL IS POSSIBLE IN A SHORT PERIOD OF TIME. THIS COULD LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW-LYING AND POOR DRAINAGE AREAS. SIGNIFICANT PONDING COULD ALSO OCCUR ON ROADWAYS. EXCESSIVE HEAT...HIGH TEMPERATURES IN THE LOW TO MID 90S... COMBINED WITH MODERATE TO HIGH LEVELS OF HUMIDITY...WILL SUPPORT HEAT INDEX VALUES OF 105-110 DEGREES FOR PORTIONS OF THE AREA SATURDAY AND SUNDAY. ADDITIONAL HEAT ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-210915- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 316 AM EDT FRI AUG 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 20, 4:41 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
441 PM EDT FRI AUG 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HEAVY RAIN CHARLESTON 32.78N 79.94W
08/20/2010 E0.00 INCH CHARLESTON SC LAW ENFORCEMENT
THE CHARLESTON POLICE DEPARTMENT REPORTED HIGH WATER AT
THE INTERSECTION OF CALHOUN AND COMING STREETS AND THE
INTERSECTION OF MEETING AND ANN STREETS.
&&Special weather statement, Aug 20, 5:27 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
527 PM EDT FRI AUG 20 2010
SCZ047-048-051-202215-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
527 PM EDT FRI AUG 20 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES THROUGH 615 PM EDT...
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CALAWASSIE ISLAND...MOVING SOUTH AT 30
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BELLINGER HILL AREA...
BLUFFTON...CALAWASSIE ISLAND...CLARENDON...FOLLY FIELD...FOREST
BEACH...FRIPP ISLAND...GRAHAMVILLE...HARDEEVILLE...HILTON HEAD
AIRPORT...HILTON HEAD ISLAND...JASPER...LADYS ISLAND...LEMON
ISLAND...OLD HOUSE...PARRIS ISLAND...PORT ROYAL...PRITCHARDVILLE...
PURYSBURGH...RIDGELAND...ROSE HILL...SUN CITY AND SWITZERLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
IF INSIDE A VEHICLE...YOU SHOULD BE SAFE FROM LIGHTNING STRIKES AS
LONG AS IT IS NOT A CONVERTIBLE AND YOU AVOID TOUCHING WINDOWS AND
ELECTRONIC DEVICES.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3204 8093 3209 8104 3214 8112 3235 8114
3254 8096 3249 8061 3234 8044 3235 8048
3232 8045 3225 8064 3234 8064 3252 8084
3232 8080 3231 8078 3234 8079 3234 8078
3221 8066 3204 8092
TIME...MOT...LOC 2127Z 018DEG 25KT 3230 8085Local storm report, Aug 20, 5:56 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EDT FRI AUG 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG 4 NNW BLUFFTON 32.29N 80.89W
08/20/2010 BEAUFORT SC LAW ENFORCEMENT
A TREE WAS BLOWN DOWN AND WAS BLOCKING PINCKNEY COLONY
ROAD NEAR THE FORDING ISLAND ROAD INTERSECTION.
&&Local storm report, Aug 20, 6:11 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT FRI AUG 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST SAVANNAH 32.05N 81.08W
08/20/2010 E60 MPH CHATHAM GA NWS EMPLOYEE
STRONG THUNDERSTORM WINDS WERE REPORTED BY AN NWS
EMPLOYEE ON RIVER STREET IN SAVANNAH.
&&Local storm report, Aug 20, 6:13 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
613 PM EDT FRI AUG 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG 1 ESE SAVANNAH 32.05N 81.07W
08/20/2010 CHATHAM GA PUBLIC
MULTIPLE 5 TO 7 FEET TREE LIMBS DOWN.
&&
RPALocal storm report, Aug 20, 6:18 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT FRI AUG 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 3 WNW BLUFFTON 32.26N 80.91W
08/20/2010 E0.50 INCH BEAUFORT SC PUBLIC
DIME SIZE HAIL REPORTED COVERING BACKYARD.
&&
RPAThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:49 PM EDT | Special Marine Warning | CHS | 66 min | |
| Aug 20, 3:06 AM EDT | Heat Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 16 hr |
| Aug 20, 2:55 PM EDT | Special Marine Warning | CHS | 65 min | |
| Aug 20, 5:58 PM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 62 min |
| Aug 20, 6:03 PM EDT | Special Marine Warning | CHS | 87 min | |
| Aug 20, 7:06 PM EDT | Areal Flood Advisory | CHS | Bulloch, Jenkins, Screven | 46 min |
| Aug 20, 7:38 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty | 67 min |
| Aug 19, 8:16 PM EDT | Special Weather Statement | CHS | Berkeley | 59 min |
| Aug 19, 9:15 PM EDT | Special Weather Statement | CHS | Berkeley | 60 min |
| Aug 20, 3:00 PM EDT | Special Weather Statement | CHS | Charleston | 45 min |
| Aug 20, 3:44 PM EDT | Special Weather Statement | CHS | Charleston | 46 min |
| Aug 20, 4:07 PM EDT | Areal Flood Advisory | CHS | Charleston | 83 min |
| Aug 20, 4:24 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton | 39 min |
| Aug 20, 4:40 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston, Dorchester | 2 hr |
| Aug 20, 5:27 PM EDT | Special Weather Statement | CHS | Jasper | 48 min |
| Aug 20, 5:34 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 56 min |
Nearby
Flash Flood Warnings in Georgia, 2010Flash Flood Warnings in South Carolina, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.